Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 27, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 29, 2002, 6:57 AM CST for Pettis County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2002, 6:57 AM CST (12:57 UTC)
- Expired
- Mar 29, 2002, 7:30 AM CST
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Pettis County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 7:19 AM CST | Hail 0.75 | Sedalia, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -713 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 291257
SVRMCI
MOC159-291330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
656 AM CST FRI MAR 29 2002
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PETTIS COUNTY IN CENTRAL MISSOURI
* UNTIL 730 AM CST
* AT 656 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF
NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINDSOR...OR 14 MILES SOUTHEAST OF WARRENSBURG...AND
MOVING EAST AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAHNER...SMITHTON BY 715 AM CST.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
PLEASANT HILL.
LAT...LON 3866 9352 3856 9349 3856 9352 3854 9333
3856 9309 3869 9309
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 2:30 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 29, 2:30 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 AM CST FRI MAR 29 2002 MAIN FORECAST CONCERNS IS THE PRECIPITATION THREAT THIS MORNING. LATEST MOISTURE IMAGERY INDICATES SHRTWAVE TROF FROM NORTHERN PLAINS SOUTH INTO WESTERN KANSAS WITH PROFILERS SHOWING WELL DEFINED H7 SHORTWAVE TROF IN WESTERN KANSAS. LATEST 06Z RUC/MESOETA SHOWING STRONGER LOW LEVEL JET INTO SOUTHEASTERN KANSAS WITH MDT/STG H8 MOISTURE CONVERGENCE INTO WEST CENTRAL AND NORTHWEST MISSOURI. MODERATELY STEEP MID LEVEL LAPSE RATES ALSO EXPECTED ACROSS SOUTHERN CWA. BEST FORCING THIS MORNING ACROSS NORTHERN HALF OF CWA IN AREA OF MDT H7-H3 LAYER DIVERGENCE Q WITH WEAK/MODERATE H8-H7 FRONTOGENTICAL ACROSS MUCH OF CWA THIS AM. NORTHERN MISSOURI ALSO IN RIGHT REAR QUAD OF 120KT H3 JET IN EASTERN IOWA. RISK OF THUNDER GENERALLY CONFINED TO SOUTHERN 2/3RDS OF CWA WITH SHOWALTERS INDICES FROM +1 TO -3. DESPITE WARMFRONT SETTING UP ACROSS SOUTHERN MISSOURI...MAY SEE A FEW STRONG THUNDERSTORMS GENERALLY ALONG AND SOUTH OF I-70 WITH THE THREAT OF SMALL HAIL. SYSTEM TO MOVE QUICKLY ACROSS CWA THIS MORNING WITH PRECIP LEAVING EASTERN ZONES BY AFTERNOON. ONLY A LITTLE COOLING THIS AFTERNOON WITH COOLER AND DRIER AIR TO FILTER INTO CWA TONIGHT. THIS SHOULD ALLOW TEMPERATURES TO FALL SUBSTANTIALLY TONIGHT WITH GUIDANCE IN BALL PARK. SHORTWAVES TO CONTINUE TO MOVE RAPIDLY EAST SOUTHEAST ACROSS NORTHERN PLAINS...WELL NORTH OF CWA THROUGH SUNDAY. TEMPERATURES TO BE A LITTLE COOLER ON SATURDAY BEFORE WARMING TREND BEGINS ON SUNDAY. DB .EAX... MO...NONE. KS...NONE.
In the hours before
Special weather statement, Mar 29, 6:00 AM CST, 57 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CST FRI MAR 29 2002 * HAZARDS EXPECTED - SCATTERED THUNDERSTORMS ARE THIS MORNING WITH MOST OF THE THUNDERSTORMS CONFINED TO AN AREA ALONG AND SOUTH OF INTERSTATE 70. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...A FEW THUNDERSTORMS MAY PRODUCE SMALL HAIL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY. * SPOTTER ACTIVATION - WILL NOT BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. DB
Local storm report, Mar 29, 6:22 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
622 AM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 AM HARRISONVILLE MO .75 INCH HAIL
03/29/02 CASS REPORTED BY PUBLIC.Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.